MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation revealed that the eyelet on the peek pin is broken and the anchor is stuck on the inserter shaft.It was reported that the patient had hard bone.Ifu indicates using an awl while inserting into hard bone.This failure can be attributed to user technique issues.A batch record review has been conducted to determine if there were any internal processing issues that would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.Based on the overall complaint rate, at this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
Our affiliate reported on insertion, the versalok anchors broke distally.All 3 anchors were from the same lot number.Replaced with the same device from a different lot number and case proceeded.No further information are available at this stage.Please see also medwatch reports 1221934-2018-53554 and 1221934-2018-53555.

Brand Name
VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7790589
Report Number1221934-2018-53556
Device Sequence Number11056517
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2016
Device Catalogue Number210818
Device Lot Number3706352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2013
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1